MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 1.5MM X 11MM LCK SCR T4 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 1.5MM X 11MM LCK SCR T4 S-T; PLATE, FIXATION, BONE
Catalog Number 74411511
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported two screws broke on the mini mod set whilst being screwed into the bone.Both screws broke just under the locking mechanism and were left in the patient.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical analysis indicates that insufficient clinically relevant documentation was provided to perform a thorough medical assessment.The root cause of neither the locking screw breakage nor the patient impact beyond the retained screw shafts can be concluded.The surgical technique does indicate that only hand tightening with a two finger technique should always be used along with caution during final tightening.Should additional information become available, the clinical/medical assessment may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed part number.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
VLP TI 1.5MM X 11MM LCK SCR T4 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7112708
Report Number1020279-2017-01246
Device Sequence Number1469347
Product Code HRS
UDI-Device Identifier00885556490341
UDI-Public00885556490341
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K143050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74411511
Initial Date Received by Manufacturer 12/03/2017
Supplement Date Received by Manufacturer12/03/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74411510/UNKNOWN LOT
Outcome Attributed to Adverse Event Other;